MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. JACKSON PRATT 10MM FLAT DRAIN FULL PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH P.R. 218, INC. JACKSON PRATT 10MM FLAT DRAIN FULL PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1311
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was received inside a plastic bag, not its original package.Visual examination showed that it is a jackson pratt 10mm flat drain full perforated and it was attached to jackson pirate 100cc suction reservoir.The molded flat drain section showed no damage, but it did show traces of dried body fluid inside the drain and reservoir.Visual inspection revealed that the clear silicone tubing broke off at approximately 0.75 inches from the drain/tubing junction area.Microscopic examination revealed wavy/jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are similar to failures caused by abrasion or scoring on the tubing surface.Another observation of the clear silicone tubing demonstrated a puncture at approximately 0.03 inch from break site.Incoming inspection record for the raw material used to extrude the tubing was reviewed and certificate of analysis (coa) indicates that all test results were within specification limits, including tensile and tear tests.The non-conformance report data since june 2016 to present was reviewed and no issues that could be related to the condition reported were found.Drain tubing was extruded within approved parameters and in accordance to the specifications.The minimum tensile strength specification for the tubing is 750 psi.The device history record (dhr) of this tubing demonstrated tensile strength results of a minimum of 939 psi in testing performed.The dhr for the finished good was reviewed and no incident was documented that could have caused this type of non-conformance.The minimum pull test specification for this drain is 8.0 ponds (lbs).Dhr demonstrated pull test results of a minimum of 17.1 lbs (drain/tubing junction area) and 15.8 lbs (perforated area) in quality testing performed.This is the first incident reported for this lot number due to broken drain.The lot number reported was manufactured on december 13, 2016.The most probable root cause was identified as damage caused during use.A wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product.The use of an instrument may have inadvertently damaged the product thus leading to tubing breakage.Please see attached photos of the tubing and drain showing fracture areas.It is also recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿.
 
Event or Problem Description
When the resident was removing the drain from the patient it snapped off in the patient¿s pelvis.The team had to go back in to remove the drain.

Brand Name
JACKSON PRATT 10MM FLAT DRAIN FULL PERF
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6586116
Report Number1423537-2017-00096
Device Sequence Number10889438
Product Code GCY
UDI-Device Identifier10885380064036
UDI-Public10885380064036
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-1311
Device Catalogue NumberSU130-1311
Device Lot Number1161511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Distributor Facility Aware Date04/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/23/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;